SciELO - Scientific Electronic Library Online

 
vol.31 número1An upper bound on the largest signless Laplacian of an odd unicyclic graphHalf-Sweep Geometric Mean Iterative Method for the Repeated Simpson Solution of Second Kind Linear Fredholm Integral Equations índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Proyecciones (Antofagasta)

versão impressa ISSN 0716-0917

Proyecciones (Antofagasta) vol.31 no.1 Antofagasta mar. 2012

http://dx.doi.org/10.4067/S0716-09172012000100006 

Proyecciones Journal of Mathematics Vol. 31, No 1, pp. 51-63, March 2012. Universidad Católica del Norte Antofagasta - Chile

The signature in actions of semisimple Lie groups on pseudo-Riemannian manifolds

José Rosales-Ortega

Universidad de Costa Rica, Costa Rica

 


ABSTRACT

We study the relationship between the signature of a semisimple Lie group and a pseudoRiemannian manifold on wich the group acts topologically transitively and isometrically. We also provide a description of the bi-invariant pseudo-Riemannian metrics on a semisimple Lie Group over R in terms of the complexification of the Lie algebra associated to the group, and then we utilize it to prove a remark of Gromov.

Keywords : semisimple Lie groups, bi-invariant metric, local freeness.

Subjclass : [2000] Primary: 53C05; Secondary: 53C10.

 


REFERENCES

[1] S. Helgason, Differential Geometry, Lie Groups and Symmetric Spaces, Academic Press, New York, (1978).         [ Links ]

[2] M. Gromov, Rigid transformations groups, Geometrie diffórentielle (Paris 1986), Travaux en Cours 33, Hermann, Paris, pp. 65—139,(1988).         [ Links ]

[3] B. O'neill, SEMI-RIEMANNIAN GEOMETRY, Academic Press, New York, (1983).         [ Links ]

[4] J. Rosales-Ortega, The Gromov's Centralizer theorem for semisimple Lie group actions. Ph.D. Thesis, CINVESTAV-IPN, (2005).         [ Links ]

[5] J. Szaro, Isotropy of semisimple group actions on manifolds with geometric structures, Amer. J. Math.120, pp. 129—158, (1998).         [ Links ]

[6] R. J. Zimmer, Ergodic Theory and Semisimple Lie Groups, Birkhauser, Boston, (1984).

Jose Rosales-Ortega

Department of Mathematics

ITCR

Universidad de Costa Rica e Instituto Tecnológico de Costa Rica San Jose Cartago, Costa Rica

e-mail : jrosales@itcr.ac.cr jose.rosales@ucr.ac.cr

Received : September 2011. Accepted : November 2011